MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ELECSYS HIV DUO; HIV DETECTION TEST

ROCHE DIAGNOSTICS ELECSYS HIV DUO; HIV DETECTION TEST
Catalog Number 08836973190
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/01/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The cobas e 801 analytical unit serial number is (b)(6).The customer stated that the event occurred in 19 cases out of 69,079 patient samples (0.028%).The investigation determined that the specificity of negative elecsys hiv duo results, followed by polymerase chain reaction (pcr) or western blot negative confirmatory testing, is 99.97%.This rate remains within the established lower and upper confidence limits.The investigation determined that false reactive results may occur with the elecsys hiv duo assay because the specificity is less than 100%.Product labeling states: "interpretation of the results numeric result - coi >/= 1.00 result message - reactive interpretation/further steps - reactive in the elecsys hiv duo assay.All initially reactive samples should be redetermined in duplicate with the elecsys hiv duo assay.Redetermination of samples with an initial coi = 1.00 can be performed automatically." "for diagnostic purposes, the results should always be assessed in conjunction with the patient¿s medical history, clinical examination, and other findings." the updated version of the elecsys hiv duo assay has the same specificity as the previous version (product registration 07229542190), as only the biotin intolerance was increased.The assay is performing according to specifications.The investigation did not identify a product problem.
 
Event or Problem Description
The initial reporter received questionable elecsys hiv duo results for 19 patient samples tested on the cobas e 801 analytical unit.The results from the analyzer were positive.The results from the center for disease control (cdc) were negative.The customer is questioning the results from the assay's new version compared to the previous one.The date of event stated in this medwatch was the date when the client started using the reagent.

Brand Name
ELECSYS HIV DUO
Common Device Name
HIV DETECTION TEST
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhofer strasse 116
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
natalie catton
9115 hague road
indianapolis, IN 46250
MDR Report Key24696984
Report Number1823260-2026-01095
Device Sequence Number18751873
Product Code MZF
UDI-Device Identifier07613336166949
UDI-Public07613336166949
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
BP190403
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/26/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2026
Device Catalogue Number08836973190
Device Lot Number83909201
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/02/2026
Initial Report FDA Received Date03/26/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown